Article Text

PDF

Cardiac tamponade after thrombolysis.
  1. T. D. Heymann,
  2. W. Culling
  1. Department of Medicine, Kingston Hospital, Kingston upon Thames, Surrey, UK.

    Abstract

    Thrombolysis has been very effective in reducing the morbidity and mortality from acute myocardial infarction. Serious adverse events are not uncommon, however. We describe a case in which a haemopericardium and tamponade developed in a patient with a history of recurrent idiopathic pericarditis and to whom streptokinase had been administered following a suspected myocardial infarction. The case highlights the need for caution in the administration of thrombolytics to patients with a documented history of pericarditis.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.